MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported events could not be determined from the films provided.The reported possible type ia endoleak was confirmed from the ct¿s from 30 months post-implant; however, the cause could not be determined.The pre-implant anatomy is unknown, images during implant were not provided, and earlier post-implant ct¿s were not provided for comparison.It is possible that disease progression (proximal neck dilatation) may have led to a poor proximal seal.The applier is pending return for analysis and the results will be summarized in a separate report.The reported dislodged endoanchor was confirmed.The cause of the dislodgment, reported as occurring during the second phase of deployment, could not be determined from the films provided.Images during implant of the endoanchors were not available for review.It is possible that this was anatomical related; implanting within irregular or eccentric thrombus, calcification, and/or plaque may compromise endoanchor penetration or fixation.Possible procedural related causes include not positioning the guide and applier 90° perpendicular to endograft, engaging areas of loose fabric or fabric not in apposition to the native vessel wall or engaging a stent, and not maintaining constant position, pressure and support throughout the endoanchor deployment sequence.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic aneurysm of unknown size.It was reported that approximately 2 years 8 months post index procedure, due to distal aortic dilation a valiant navion stent graft was implanted as an extension.The physician elected to implant endoanchors due to a possible type ia endoleak observed at the very proximal margin however it was noted that the endoleak did not appear to be filling the sac.The endoanchors were planned to be placed along the lesser curve of the aorta at the proximal margin of the prior valiant captivia implant distal to the lcc/lsa.During placement of the endoanchor, it was initially deployed and penetrated the fabric.The second phase of deployment was performed but the endoanchor dislodged and remained suspended in the arch for a few seconds before disappearing into the rcc or lcc.8 additional endoanchors were placed in total, 7 successfully as planned.The 6th endoanchor was not deployed successfully.As per the physician, the cause was product related.The cause of the type ia endoleak was not confirmed.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received reported that the physician stated there was a small evidence of contrast along the inner curve at the time of the original implant but the contrast wasn¿t evident in the aneurysm sac.They observed a small gap along the inner curve on the current ct, suggesting the value of securing the graft to the inner curve to mitigate endotension.The distal dilation was not associated with the proximal device, but rather was associated with the distal valiant captivia vamc3430c150 (b)(4).The valiant navion stent graft was implanted as a distal extension of this device.It was reported that the 6th endoanchor was not deployed successfully, and remains lodged in the patient's distal carotid artery.It was noted that the endoanchor was not retrievable.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9401363
Report Number9612164-2019-04988
Device Sequence Number14076347
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR